Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
. 2000 Dec 18;85(25):5468-71.
doi: 10.1103/PhysRevLett.85.5468.

Network Robustness and Fragility: Percolation on Random Graphs

Affiliations

Network Robustness and Fragility: Percolation on Random Graphs

D S Callaway et al. Phys Rev Lett. .

Abstract

Recent work on the Internet, social networks, and the power grid has addressed the resilience of these networks to either random or targeted deletion of network nodes or links. Such deletions include, for example, the failure of Internet routers or power transmission lines. Percolation models on random graphs provide a simple representation of this process but have typically been limited to graphs with Poisson degree distribution at their vertices. Such graphs are quite unlike real-world networks, which often possess power-law or other highly skewed degree distributions. In this paper we study percolation on graphs with completely general degree distribution, giving exact solutions for a variety of cases, including site percolation, bond percolation, and models in which occupation probabilities depend on vertex degree. We discuss the application of our theory to the understanding of network resilience.

Similar articles

See all similar articles

Cited by 144 articles

See all "Cited by" articles

Publication types

LinkOut - more resources

Feedback